TITLE

On the use of direct variational methods in applications

AUTHOR(S)
Ternovskii, V. V.; Khapaev, M. M.
PUB. DATE
February 2011
SOURCE
Doklady Mathematics;Feb2011, Vol. 83 Issue 1, p113
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the use of direct variational methods in mathematical applications. It notes the necessity of functional analysis, topology, and computational mathematics for solving problems in the fields of mechanics, physics, and economics. The analytical methods for functional minimization are lessened to solve the Euler differential equation. It points out that variational approach is commonly used in finding solutions to the theory of ill-posed inverse problems. It explains the artificial increase in solution smoothness and a priori information loss which is caused by the transition to the Euler equation in ill-posed problems.
ACCESSION #
59200205

 

Related Articles

  • Some New Ostrowski Type Inequalities. Sulaiman, W. T. // Journal of Applied Functional Analysis;Jan2012, Vol. 7 Issue 1/2, p102 

    No abstract available.

  • Continuous dependence of bounded ɸ-variation solutions on parameters for Kurzweil equations. Xuefeng Liang; Wansheng He // Scientia Magna;2009, Vol. 5 Issue 4, p109 

    The theorems of continuous dependence of bounded Φ-variation solutions on parameters for Kurzweil equations are established through making use of the functions of bounded Φ-variation were introduced by Musiclak and Orlicz in paper [2]. The results are essential generalization of continuous...

  • Variational Bounds for Creeping Composites. Procházka, Petr // AIP Conference Proceedings;5/21/2010, Vol. 1233 Issue 1, p1017 

    In the paper time dependent variational bounds are derived based on Extended Hashin-Shtrikman variational principles. Direct calculation leads to explicit formulas to be presented in the text. For various mechanical properties easy coding in Excel, say, can be used and verification of accuracy...

  • Exact Penalty Functions and Problems of Variation Calculus. Dem'yanov, V. F. // Automation & Remote Control;Feb2004, Vol. 65 Issue 2, p280 

    The main problem (also known as the simplest problem) of variational calculus is used to demonstrate that the theory of exact penalties can be used to find the main results of variational calculus (for example, Euler's conditions) and the tools of nonsmooth analysis can be applied to find the...

  • ON THE STABILITY OF THE GENERALIZED QUADRATIC SET-VALUED FUNCTIONAL EQUATION. HAHNG-YUN CHU; SEUNG KI YOO // Journal of Computational Analysis & Applications;Jun2016, Vol. 20 Issue 6, p1007 

    In this article, we focus on the n-dimensional quadratic set-valued functional equation (4 - n)f(∑ni=1 xi) ⊗ ∑ni=1 f(∑nj=1 θ(i; j)xj) = 4 ∑ni=1 f(xi), where n ⩾ 2 is an integer. We prove the Hyers-Ulam stability for the set-valued functional equation.

  • Generalization of Ordering Principles and Applications. Zhu, J.; Li, S. J. // Journal of Optimization Theory & Applications;Mar2007, Vol. 132 Issue 3, p493 

    In this paper, we prove some new ordering principles which generalize the well-known Brézis—Browder principle and uniformly generalize some results in the literature. As an application, we prove some vector Ekeland-type variational principles in F-type topological spaces and some new...

  • Homology of Cellular Structures Allowing Multi-incidence. Alayrangues, Sylvie; Damiand, Guillaume; Lienhardt, Pascal; Peltier, Samuel // Discrete & Computational Geometry;Jul2015, Vol. 54 Issue 1, p42 

    This paper focuses on homology computation over 'cellular' structures that allow multi-incidence between cells. We deal here with combinatorial maps, more precisely chains of maps and subclasses such as maps and generalized maps. Homology computation on such structures is usually achieved by...

  • A variational formulation for the diffusion equation. Guirardello, R. // AIP Conference Proceedings;Sep2012, Vol. 1479 Issue 1, p2336 

    This paper presents a variational formulation for the diffusion equation, using a discretization in the time domain. A straightforward variational formulation using first time derivatives would not result in the diffusion equation. The proposed variational formulation is applied to a simple...

  • INVERSE IMAGES OF SECTORS BY FUNCTIONS IN WEIGHTED BERGMAN--ORLICZ SPACES. Pérez-González, Fernando; Fernández, Julio C. Ramos // Journal of the Australian Mathematical Society;Apr2009, Vol. 86 Issue 2, p233 

    For ϵ > 0, let Σϵ = {z ϵ ℂ : ∣arg z∣ < ϵ}. It has been proved (D. E. Marshall and W. Smith, Rev. Mat. Iberoamericana 15 (1999), 93-116) that ∫f-1(Σϵ) ∣ƒ (z)∣ dA (z)≃ ∫D ∣ƒ(z)∣ dA (z) for every ϵ > 0, uniformly...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics